Search by Letter: ABCDEFGHIJKLMNOPQRSTUVWXYZ
/Home/Can Birth Control Pills Cause Nausea and Vomiting?

Can Birth Control Pills Cause Nausea and Vomiting?

Sooner or later, many women are forced to accept oral contraceptives. But you need to remember that birth control pills can cause nausea and dizziness. Let’s learn why you may get such a side effect as nausea, and what to do with it.
Birth Control Pills Cause Nausea and VomitingIf extreme nausea does not disappear even after several months, be sure to see the gynecologist!

Often, women ignore their sensations and symptoms when using contraceptives. You need to carefully analyze your condition during a week, if possible – 2 weeks. It except nausea you have a strong headache, allergic reactions, chest tightness, such a drug should be stopped. And then, as the situation became clear, visit a doctor.

Changes in the body when using contraceptives

Hormonal drugs lead to many changes in the work of the female body. The fact is that the hormonal background creates and retains the necessary balance in the work of other organs – that is how the general condition and the work of the body regulated.

If pregnancy is not planned in the near future, a woman is recommended a course of steroids that will get rid of additional issues. Taking contraceptives is safe and has a minimum of side effects. But the patients still complain that they can vomit and have severe nausea, dizziness, and pain. Even well-tested birth control pill may cause nausea.

Nausea appears due to the fact that such drugs make serious changes in the body’s work at the hormonal level. And with such side effects, it signals about the problems. In this case, you need to get used to it if it does not harm the health.

Causes of nausea during taking contraceptives

Many of the side effects occur after the body adapts to contraceptives. So, and nausea from birth control pills case differently:

  • as a concomitant phenomenon of the period of adaptation of the body to the drug;
  • as the imaginary reaction of women to intervene in the hormonal balance (the psychological aspect).

If you are just starting to take contraceptives, you should be patient and wait a bit. More often, before the acquisition of the second pack of pills negative phenomena are themselves.

Sometimes the reaction of the body called “false pregnancy”, when nausea from the consumption of tablets comes suddenly, usually in the morning, accompanied by a headache and pain of the mammary glands. After monitoring the duration of such events, the doctor may decide to cancel the medication.

Birth control pills and severe nausea. What do you need to know to avoid it?

  1. Select another type of COCs with low dosage or “mini-pills” that don’t cause nausea or cause less nausea. Contraceptive pills containing 20 mcg of estrogen significantly reduce the intensity of nausea but at the same time increase the risk of intermenstrual bleeding, spotting, and amenorrhea;
  2. You may have a spontaneous disappearance or decrease in the intensity of nausea during the first months of taking drugs;
  3. Take the tablets at night or at bedtime;
  4. Be sure to take an extra contraceptive tablet if you have nausea and vomiting immediately after taking birth control pills;
  5. Exclude pregnancy by determining chorionic gonadotropin in the urine (pregnancy test) or in the blood.

Still, every drug acts individually for each woman. There are cases when contraceptives have been taken for a whole year. After that, a woman planned a pregnancy. After a birth, the same drug was started again. But it led to the above symptoms in the latter case. You’d better see a doctor — he will choose the best birth control pills for nausea or at least a good nausea remedy.